In general, breast enlargement in men (known as "gynecomastia") occurs as a side effect in a small proportion of users of finasteride (less than 1%)
It is important for anyone with gynecomastia to speak to their prescribing physician as soon as these changes are noted. A full medical evaluation is often required.
Not all men have complete resolution of the condition upon stopping the drug. In some men, breast tissue remains enlarged even when the drug is no longer used. In other men, the gynecomastia resolves (goes back to normal) in 4 months.
Gynecomastia is an important side effect for any man considering finasteride to be aware of.
Jeff Donovan MD PhD FRCPC FAAD
US & Canadian board-certified Dermatologist
- Finasteride Information for Consumers
- Finasteride Information for Healthcare Professionals (includes dosage details)
- Side Effects of Finasteride (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Aug 2012 • 2 answers
Posted 13 Jun 2013 • 2 answers
Sertraline - How long does it take for your body to get back to normal after stopping sentraline? I?
Posted 13 Apr 2014 • 1 answer
Posted 15 Feb 2016 • 3 answers
Posted 22 Dec 2016 • 0 answers